# SDR FQAR20141215048

- Difficulty date: December 13, 2014
- Submitted: December 15, 2014
- Operation: General aviation
- Aircraft: N297PA
- Make and model: Piper PA-28-181
- Aircraft serial: 2843506
- Aircraft time: 14,587 hours
- Engine: Lyc O360A4M
- Propeller: Snsnch 76EM8S5
- System (JASC): 7602 · Mixture Control
- Part: Control Cable
- Part number: 455352
- Condition: Separated
- Location: Mixture
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE ENGINE INSPECTION, A TECH NOTED THE RUBBER BOOT COVERING THE SWAGE ON THE END OF THE MIXTURE CONTROL CABLE WAS BROKEN APART; HE WROTE UP THE CABLE AND BEGAN TO REMOVE IT.  AS HE WAS PULLING THE CABLE OUT OF THE FIREWALL, THE SWAGE CAME OPEN AND REVEALED THAT THE CABLE WAS WORN TO THE POINT IT WAS COMPLETELY SEPARATED.  IF THE WEAR WOULD HAVE PROGRESSED FURTHER, THE CABLE WOULD HAVE INTERNALLY SEPARATED COMPLETELY AND COULD HAVE CAUSED A LOSS OF MIXTURE CONTROL.  BECAUSE THE CABLE IS COMPLETELY COVERED BY THE OUTER SLEEVE, THERE IS NO WAY TO VISUALLY INSPECT FOR WEAR UNLESS THE CABLE END SWAGE IS PULLED APART, WHICH DESTROYS THE CABLE.  THE MFG DOES NOT RECOMMEND A SERVICE LIMIT FOR ENGINE CONTROL CABLES.
